{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,11,13]],"date-time":"2025-11-13T12:25:11Z","timestamp":1763036711032,"version":"3.37.3"},"reference-count":0,"publisher":"National Library of Serbia","issue":"4","license":[{"start":{"date-parts":[[2013,1,1]],"date-time":"2013-01-01T00:00:00Z","timestamp":1356998400000},"content-version":"unspecified","delay-in-days":0,"URL":"http:\/\/creativecommons.org\/licenses\/by-sa\/4.0\/"}],"funder":[{"DOI":"10.13039\/501100004564","name":"Ministry of Education, Science and Technological Development of the Republic of Serbia","doi-asserted-by":"publisher","award":["OI 176018, No. 46009"],"award-info":[{"award-number":["OI 176018, No. 46009"]}],"id":[{"id":"10.13039\/501100004564","id-type":"DOI","asserted-by":"publisher"}]}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["VSP","VOJNOSANIT PREGL","VOJNOSANITETSKI PREG"],"published-print":{"date-parts":[[2013]]},"abstract":"<jats:p>Introduction. Intermediate syndrome (IMS) was described a few decades ago,\n   however, there is still a controversy regarding its exact etiology, risk\n   factors, diagnostic parameters and required therapy. Considering that acute\n   poisonings are treated in different types of medical institutions this\n   serious complication of organophosphate insecticide (OPI) poisoning is\n   frequently overlooked. The aim of this paper was to present a case of IMS in\n   organophosphate poisoning, which, we believe, provides additional data on the\n   use of oxime or atropine. Case report. After a well-resolved cholinergic\n   crisis, the patient developed clinical presentation of IMS within the first\n   72 h from deliberate malathion ingestion. The signs of IMS were weakness of\n   proximal limb muscles and muscles innervated by motor cranial nerves,\n   followed by the weakness of respiratory muscles and serious respiratory\n   insufficiency. Malathion and its active metabolite were confirmed by\n   analytical procedure (liquid chromatography-mass spectrometry). Pralidoxime\n   methylsulphate, adiministered as a continuous infusion until day 8 (total\n   dose 38.4 g), and atropine until the day 10 (total dose 922 mg) did not\n   prevent the development of IMS, hence the mechanical ventilation that was\n   stopped after 27 h had to be continued until the day 10. Conclusion.\n   Continuous pralidoxime methylsulphate infusion with atropine did not prevent\n   the development of IMS, most likely due to the delayed treatment and\n   insufficient oxime dose but also because of chemical structure and\n   lipophilicity of ingested OPI. A prolonged intensive care monitoring and\n   respiratory care are the key management for the intermediate syndrome.<\/jats:p>","DOI":"10.2298\/vsp120229037v","type":"journal-article","created":{"date-parts":[[2012,10,30]],"date-time":"2012-10-30T14:13:46Z","timestamp":1351606426000},"page":"420-423","source":"Crossref","is-referenced-by-count":2,"title":["Oxime and atropine failure to prevent intermediate syndrome development in acute organophosphate poisoning"],"prefix":"10.2298","volume":"70","author":[{"given":"Slavica","family":"Vucinic","sequence":"first","affiliation":[{"name":"National Poison Control Centre, Military Medical Academy, Belgrade + Faculty of Medicine of the Military Medical Academy University of Defense, Belgrade"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Biljana","family":"Antonijevic","sequence":"additional","affiliation":[{"name":"Faculty of Pharmacy, Belgrade"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0003-4905-0861","authenticated-orcid":false,"suffix":"V.","given":"Nela","family":"Ilic","sequence":"additional","affiliation":[{"name":"Clinic of Physical Medicine and Rehabilitation, Clinical Center of Serbia, Belgrade"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-4325-5498","authenticated-orcid":false,"suffix":"V.","given":"Tihomir","family":"Ilic","sequence":"additional","affiliation":[{"name":"Faculty of Medicine of the Military Medical Academy University of Defense, Belgrade + Outpatient Neurology Service and Department of Clinical Neurophysiology, Military Medical Academy, Belgrade"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"1078","container-title":["Vojnosanitetski pregled","Military Medical and Pharmaceutical Journal of Serbia"],"original-title":[],"language":"en","deposited":{"date-parts":[[2023,5,29]],"date-time":"2023-05-29T11:10:41Z","timestamp":1685358641000},"score":1,"resource":{"primary":{"URL":"https:\/\/doiserbia.nb.rs\/Article.aspx?ID=0042-84501200037V"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2013]]},"references-count":0,"journal-issue":{"issue":"4","published-print":{"date-parts":[[2013]]}},"URL":"https:\/\/doi.org\/10.2298\/vsp120229037v","relation":{},"ISSN":["0042-8450","2406-0720"],"issn-type":[{"type":"print","value":"0042-8450"},{"type":"electronic","value":"2406-0720"}],"subject":[],"published":{"date-parts":[[2013]]}}}